MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 36IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number HS6857H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).H6 component code: g07002 - device evaluation pending this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained via: no needle breakage or loss occurred; the needle was detached from the needle holder.·although the needle was temporarily lost, it was ultimately removed without damage.·no additional procedure such as tissue resection was performed during the extraction.* please confirm if the needle detach/pull off from the suture during this procedure or if it just fell from the needle holder while being grasped (no needle detachment) =>unk * can you identify the lot number of the product used? =>unk * please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager) =>(b)(6).* please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>the device has been received at sukagawa and will be shipped.Please check rmao.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on an unknown date and suture was used.During the procedure, the product was used for open chest case about one month ago.The needle suddenly came off from the needle-holder inside the body cavity and fell into the body cavity during surgery.The needle has been retrieved after suturing.No pieces were left inside the patient.The customer requested to investigate whether the needle was held in the correct place and with the correct accuracy and requested to investigate whether the needle had an abnormal shape in the first place.It was not a control release needle.Another product was used to complete the case.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/19/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One used needle was returned for analysis.Product code hs6857h.During the visual inspection of the needle, the hole and swage area were noted with marks probably caused by a surgical instrument.In addition, it was noticed that there were remnants of the suture in the needle hole.The suture was not returned for analysis.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE HS BLU 36IN 4-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22873512
Report Number2210968-2025-09683
Device Sequence Number14896929
Product Code GAW
UDI-Device Identifier10705031232778
UDI-Public10705031232778
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHS6857H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown